zbMATH — the first resource for mathematics

Monotonicity and stability of periodic polling models. (English) Zbl 0789.60092
Summary: This paper deals with the stability of periodic polling models with a mixture of service policies. Customers arrive according to independent Poisson processes. The service times and the switchover times are independent with general distributions. A necessary and sufficient condition for the stability of such polling systems is established. The proof is based on the stochastic monotonicity of the state process at the polling instants. The stability of only a subset of the queues is also analyzed and, in case of heavy traffic, the order of explosion of the queues is given. The results are valid for a model with set-up times, and also when there is a local priority rule at the queues.

60K30 Applications of queueing theory (congestion, allocation, storage, traffic, etc.)
Full Text: DOI
[1] E. Altman, P. Konstantopoulos and Z. Liu, Stability, monotonicity and invariant quantities in general polling systems, Queueing Systems 11 (1992) 35-58. · Zbl 0752.60070 · doi:10.1007/BF01159286
[2] S. Asmussen,Applied Probability and Queues (Wiley, New York, 1987). · Zbl 0624.60098
[3] P. Billingsley,Ergodic Theory and Information (Wiley, New York, 1965). · Zbl 0141.16702
[4] O.J. Boxma and W.P. Groenendijk, Pseudo-conservation laws in cyclic queues, J. Appl. Prob. 24 (1990) 949-964. · Zbl 0639.60087 · doi:10.2307/3214218
[5] M. Eisenberg, Queues with periodic service and changeover time, Oper. Res. 20 (1972) 440-451. · Zbl 0245.60073 · doi:10.1287/opre.20.2.440
[6] L. Fournier and Z. Rosberg, Expected waiting times in polling systems under priority disciplines, Queueing Systems 9 (1991) 419-440. · Zbl 0732.60106 · doi:10.1007/BF01159225
[7] C. Fricker and M.R. Jaïbi, Stability of polling models with Markovian routing, Techn. Report (1993).
[8] S.W. Fuhrmann and R.B. Cooper, Stochastic decomposition in theM/G/1 queue with generalized vacations, Oper. Res. 33 (1985) 1117-1129. · Zbl 0585.90033 · doi:10.1287/opre.33.5.1117
[9] L. Georgiadis and W. Szpankowski, Stability of token passing rings, Queueing Systems 11 (1992) 7-34. · Zbl 0748.68004 · doi:10.1007/BF01159285
[10] P.J. Kuehn, Multiqueue systems with nonexhaustive cyclic service, Bell Syst. Tech. J. 58 (1979) 671-698. · Zbl 0398.68010
[11] H. Levy, M. Sidi and O.J. Boxma, Dominance relations in polling systems, Queueing Systems 6 (1990) 155-171. · Zbl 0712.60103 · doi:10.1007/BF02411471
[12] J. Neveu, Construction de files d’attente stationnaires, Lect. Notes on Control and Information Sci. 60 (1983) 31-41. · Zbl 0548.60092
[13] D. Stoyan,Comparison Methods for Queues and Other Stochastic Models (Wiley, New York, 1983). · Zbl 0536.60085
[14] H. Takagi, Queueing analysis of polling systems, in:Stochastic Analysis of Computer and Communication Systems, ed. H. Takagi (North-Holland, Amsterdam, 1990) pp. 267-318.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.